Impact of Treatment on HIV-Malaria CoInfection Based on Mathematical Modeling

Authors

  • Amit Kumar Saha Department of Mathematics, Dhaka University, Dhaka-1000, Bangladesh
  • Ashrafi Meher Niger Department of Mathematics, Dhaka University, Dhaka-1000, Bangladesh
  • Chandra Nath Podder Department of Mathematics, Dhaka University, Dhaka-1000, Bangladesh

DOI:

https://doi.org/10.3329/ganit.v39i0.44165

Keywords:

HIV, Malaria, Co-infection, Treatment

Abstract

The distribution of HIV and malaria overlap globally. So there is always a chance of co-infection. In this paper the impact of medication on HIV-Malaria co-infection has been analyzed and we have developed a mathematical model using the idea of the models of Mukandavire, et al. [13] and Barley, et al. [3] where treatment classes are included. The disease-free equilibrium (DFE) of the HIV-only model is globally-asymptotically stable (GAS) when the reproduction number is less than one. But it is shown that in the malaria-only model, there is a coexistence of stable disease-free equilibrium and stable endemic equilibrium, for a certain interval of the reproduction number less than unity. This indicates the existence of backward bifurcation. Numerical simulations of the full model are performed to determine the impact of treatment strategies. It is shown that malaria-only treatment strategy reduces more new cases of the mixed infection than the HIV-only treatment strategy. Moreover, mixed treatment strategy reduces the least number of new cases compared to single treatment strategies.

GANIT J. Bangladesh Math. Soc.Vol. 39 (2019) 45-62

Downloads

Download data is not yet available.
Abstract
743
PDF
558

Downloads

Published

2019-11-19

How to Cite

Saha, A. K., Niger, A. M., & Podder, C. N. (2019). Impact of Treatment on HIV-Malaria CoInfection Based on Mathematical Modeling. GANIT: Journal of Bangladesh Mathematical Society, 39, 45–62. https://doi.org/10.3329/ganit.v39i0.44165

Issue

Section

Articles